+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 13
  1. #1
    Member
    Join Date
    Aug 2016
    Posts
    60

    Cool Finasteride & Weightlifting

    I'm sure this topic has been brought up many times before, but it's almost 2017 and I'm wondering if any of you have stumbled upon any new info regarding this.

    I usually go to the gym 3-4 times a week. I'm not a biggest or strongest guy, but I do like to push some weights around here and there. 6'1 210 pounds and just enjoy about 45-60 minutes of weightlifting followed by about 15-30 minutes of cardio (depending on my effort levels, lol).

    I just started Fin slightly over a week ago. Been to the gym three times since. I'm aware the drug probably hasn't actually been in my system long enough to see change, but the last week has seemed totally fine at the gym. I'm wondering if I will lose any progress/lose strength. Or possibly even gain strength or tone down a bit? I've read differing stuff online that some guys actually experience increase in T and therefore get a bit more cut.

    Wondering if any of you could input on this topic, thanks guys!

  2. #2
    Member
    Join Date
    Feb 2012
    Location
    New England
    Posts
    39

    Default

    I've been taking both Propecia and Avodart off and on for about 15 years but never at the same time. I've never noticed any sexual side effects and progress at the gym did not seem to matter whether on or off these meds. The anecdotes that these meds increase your testosterone levels comes from their action of preventing testosterone from converting to DHT. This in theory would make you have a higher T level. I agree there is a lot of conflicting stores on the net. A few years ago I met with a HRT doc and asked him about this and his answer was that these meds probably would not affect my T levels in any noticeable way but if anything they would probably result a little in having higher levels of Total testosterone versus Free which is what really matters. If you're curious I would ask my doc to get a lab order for your T levels now so you can have a baseline then get them checked again in 6 months or a year. You can actually get a lab order online and print it out if you don't want to bother with an appointment and or keep it private.

  3. #3
    Member
    Join Date
    Aug 2016
    Posts
    60

    Default

    Hey Richard,

    Appreciate the response. Interesting to hear you've been on/off for 15 years - can I ask how your results have been?
    As for the lab tests, I think that's actually a great idea. I just had bloodwork done a few months ago I can use as my reference.

    Thanks for the advice.

  4. #4
    Member
    Join Date
    Feb 2012
    Location
    New England
    Posts
    39

    Default

    Interesting part is after all my procedures I got the density I wanted and stopped using the Avodart two years ago after having a 1700 graft procedure thinking it was not doing anything. Did not notice any loss but got more density as the procedure grew in. It was not until about 3 months ago I started comparing my pics from two years ago prior to the 1700 graft procedure and realized I had less hair two years after my procedure. I quite certain that stopping the Avodart after several years was the reason for my I have less hair now than after a 1700 graft procedure. I just had a 1200 graft procedure 3 weeks ago in hopes of getting back to where I was two years ago. I also started Avodart daily and will keep using it as I feel at least for me it's slowing down my progression and now that it's generic I picked up a 90 day supply for 60 bucks. If it's not giving you side effects and is not slowing you down I feel it's worth taking even if you're not positive it's working. Just my opinion.

  5. #5
    Member
    Join Date
    Aug 2016
    Posts
    60

    Default

    bump

  6. #6
    Junior Member
    Join Date
    Sep 2016
    Posts
    2

    Default

    Quote Originally Posted by richardd1972 View Post
    I've been taking both Propecia and Avodart off and on for about 15 years but never at the same time. I've never noticed any sexual side effects and progress at the gym did not seem to matter whether on or off these meds. The anecdotes that these meds increase your testosterone levels comes from their action of preventing testosterone from converting to DHT. This in theory would make you have a higher T level. I agree there is a lot of conflicting stores on the net. A few years ago I met with a HRT doc and asked him about this and his answer was that these meds probably would not affect my T levels in any noticeable way but if anything they would probably result a little in having higher levels of Total testosterone versus Free which is what really matters. If you're curious I would ask my doc to get a lab order for your T levels now so you can have a baseline then get them checked again in 6 months or a year. You can actually get a lab order online and print it out if you don't want to bother with an appointment and or keep it private.
    same here. I'm agree with you

  7. #7
    Member
    Join Date
    Aug 2016
    Posts
    60

    Default

    I have noticed I don't recover as well, I'm more sore the next morning when on Fin.

  8. #8
    Junior Member
    Join Date
    Jan 2017
    Location
    United Kingdom
    Posts
    4

    Default

    This thread is a little old now but I had a hair transplant about 6 months ago and started using Proscar (fin) thereafter. I am in the same boat as the initial poster: train 3 to 4 times a week, not exactly buff but I like to keep in shape and lift along with cardio but in the form of swimming. I read up about proscar before I took it and I know it's used to treat people with prostate cancer. I understood the possible side effect and the one that worried me the most was loss of libido, however after taking this for the last 5 months and training for the last 2 I have not witnessed any side effects thus far. My training is going well and I am improving week on week. I am also happy to report that my libido, if anything, has got better not worse. I understand the medication effects different people in different ways so I can't say the same will be for everyone but I thought it was worth sharing my 2 cents.

  9. #9
    Member
    Join Date
    Apr 2012
    Posts
    36

    Default

    I've been using finasteride since 2013 now, and I find I am more muscular than I was before. I always had a manual job, never really did much specific weight lifting, well maybe a little bit.

    I got interested a little in molecular chemistry last year, and thought I'd look at the structure of finasteride.

    It's really interesting how it turns out that finasteride and dutasteride are actually structurally very similar to testosterone. And can actually themselves be considered steroids (or azasteroids).

    This is testosterone:

    https://en.wikipedia.org/wiki/Testos...estosteron.svg

    This is nandrolone:

    https://en.wikipedia.org/wiki/Nandro...Nandrolone.svg

    You have to sit there for a short time and play spot the difference between those. So when I say "Nandrolone is a structural analogue of testosterone", you'll know what I mean.

    But then look at finasteride:

    https://en.wikipedia.org/wiki/Finast...inasteride.svg

    Dutasteride:

    https://en.wikipedia.org/wiki/Dutast...utasteride.svg

    I think it's possible that fin and dut can themselves be utilised by the body in much the same way that testosterone does, as a steroid to repair the body etc. It's just that it can't produce DHT as a secondary metabolite

  10. #10
    Junior Member
    Join Date
    Feb 2017
    Location
    Toronto
    Posts
    11

    Default

    I also enjoy lifting and am an average gym guy 3x's a week with decent weights and use a whey protein (Six Star WPI) after workouts to replenish the muscles and recovery time, but not looking to become jacked like Mr Universe lol.

    I tried Proscar 5mg cut into four little 1.25's back in October and found testicular shrinkage after two weeks and a decreased libido/erection strength which freaked me out and I stopped. Is that normal for starting the drug or no? I figure stop before any other bad stuff happened down there and now I am fearful to even try Propecia as a result. This was also not when I was lifting as I started up again only 6 weeks ago and noticed faster hairloss once I started. Would love to hear your thoughts gents.

Similar Threads

  1. Does propecia affect your " Weightlifting" in any way?
    By sebasmarin in forum Hair Loss Treatments
    Replies: 39
    Last Post: 10-08-2017, 02:52 AM
  2. Survey: Finasteride Users on this forum (one big Finasteride Thread)
    By Phatalis in forum Hair Transplant: Start Your Own Topic
    Replies: 64
    Last Post: 02-17-2017, 09:59 PM
  3. Finasteride Oral x Finasteride Topical
    By theGirlfriend in forum Hair Loss Treatments
    Replies: 5
    Last Post: 02-10-2016, 09:15 PM
  4. Is there a consensus on natural weightlifting's effects on hair loss?
    By Aames in forum Men's Hair Loss: Start Your Own Topic
    Replies: 10
    Last Post: 10-24-2015, 12:42 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Adding Spearmint to the mix
Today 03:36 AM
Last Post By thehairytortilla
Today 03:36 AM
female hair loss 22 years old
05-19-2017 05:24 PM
Last Post By Jason Kidd
Today 03:32 AM
rejuvenate clinic Harley street
01-07-2017 08:13 AM
Last Post By Communist
Yesterday 12:42 PM
26 year old looking for advice - Harley Street Hair Clinic
10-18-2017 12:50 PM
by joe5044
Last Post By Communist
Yesterday 12:39 PM